The Diabetes Forum Support Community For Diabetics Online banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #1 ·
Well, after considerable work TRYING to lower my BP, and after TWO doctors (my family doctor and my specialist at the Chronic Pain Center) telling me I really should be on it, I decided that yeah, maybe I should...

My biggest issue with my BP is the diastolic number ... I'm typically in the 140-150 on my systolic, and usually 100-105 on the diastolic. They're not as concerned about the systolic because of my size (larger men do have higher systolic readings, typically - it takes a strong heartbeat and a little more pressure to move that much blood through a system this big...) but my diastolic (which is the reading of the pressure in your blood vessels between the heart pumping - meaning when your circulatory system is 'at-rest', and therefore should be much less than it is...) is too high to be healthy.

So I've started on Ramipril - an ACE inhibitor, at an initial dosage of 10mg per day, and I'm guessing they'll move me up to 20mg daily later...

From what I understand this should also help protect my kidneys (important since I take daily prescription NSAID's), and may have the interesting side effect of LOWER blood glucose - or at least that is one of the reported effects in some people on oral diabetes meds - so I'm being told to monitor closely again (like I didn't already, lol...)

I'm a bit annoyed, to be honest. I really thought with the diet, exercise and weight loss that I could get it down. But even with a large cuff my readings just aren't getting down to healthy levels. It's somewhat depressing because part of me feels like I 'failed' - I really thought with the weight-loss and aerobic exercise that the BP would stabilize, but obviously some permanent damage was done and that's just not going to happen without intervention.

So far the only side-effect I've noticed (I've been on it a week now, but didn't say anything about it before now) is a bit of a tickle/cough in the back of my throat... which when you already are recovering from a cold is quite annoying. :)
 

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #4 ·
Well, my dad had 3 heart-attacks in his 40's. I don't know exactly where his blood pressure was at my age, but I should find out.

Experiencing some unpleasant side-effects... more gastro-intestinal issues keeping me near the bathroom. Oh joy. Hopefully these don't last long...
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top